Skip to main content
main-content
Top

Tip

Swipe om te navigeren naar een ander artikel

01-06-2014 | Case Report | Uitgave 6/2014 Open Access

Netherlands Heart Journal 6/2014

Loss of consciousness and convulsion induced by a ventricular tachycardia mimicking epilepsy in a patient with noncompaction cardiomyopathy: a case report

Tijdschrift:
Netherlands Heart Journal > Uitgave 6/2014
Auteurs:
S. A. W. G. Dello, C. Kievit, P. H. Dunselman, M. Alings
Belangrijke opmerkingen
Simon A. W. G. Dello and Chris Kievit shared first authors.

Abstract

Convulsions and loss of consciousness can be caused by, among other things, arrhythmias, conduction disorders or epilepsy. In clinical practice it can be difficult to distinguish between these causes of syncope, even for well-trained specialists. Patients with cardiac syncope have a substantial risk of subsequent sudden death. We present a patient with previously unknown noncompaction cardiomyopathy in whom syncope induced by ventricular tachycardia was misinterpreted as epilepsy. We present this case report in order to underline the necessity for cardiological assessment in patients with assumed mild epilepsy or syncope of unknown origin.

Onze productaanbevelingen

Netherlands Heart Journal

Het Netherlands Heart Journal wordt uitgegeven in samenwerking met de Nederlandse Vereniging voor Cardiologie en de Nederlandse Hartstichting. Het tijdschrift is Engelstalig en wordt gratis beschikbaa ...

Literatuur
Over dit artikel

Andere artikelen Uitgave 6/2014

Netherlands Heart Journal 6/2014 Naar de uitgave